Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jan 8, 2016, 9:38 AM CST for Vernon County, Missouri. It took effect at Jan 8, 2016, 6:00 PM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2016, 9:38 AM CST (15:38 UTC)
- In effect from
- Jan 8, 2016, 6:00 PM CST
- Expired
- Jan 12, 2016, 5:08 AM CST
- In force
- 3 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 42.16 ft at Jan 10, 2016, 1:00 AM CST.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
750
WGUS43 KSGF 081538
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 AM CST FRI JAN 8 2016
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Little Osage River near Horton affecting Vernon County.
.Rainfall this weekend will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-090338-
/O.NEW.KSGF.FL.W.0001.160109T0000Z-160112T1108Z/
/HTNM7.1.ER.160109T0000Z.160110T0600Z.160111T1108Z.NO/
938 AM CST FRI JAN 8 2016
* From this evening...until further notice.
...For the Little Osage River near Horton...
* At 8:45 AM Friday The stage was 36.8 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by this evening
and continue to rise to near 43.4 feet by early Sunday morning. The
river will fall below flood stage by Monday morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 36.8 Fri 09 AM 42.3 43.4 40.9
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
Frye5 follow-up statements
899
WGUS83 KSGF 090232
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 PM CST FRI JAN 8 2016
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-091732-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-160112T0945Z/
/HTNM7.1.ER.160109T0526Z.160110T1200Z.160111T0945Z.NO/
832 PM CST FRI JAN 8 2016
...For the Little Osage River near Horton...
* At 7:45 PM Friday The stage was 40.3 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 43.4 feet by Sunday morning. The river will fall below
flood stage by Monday morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 40.3 Fri 08 PM 42.0 43.4 40.7
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$269
WGUS83 KSGF 091548
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 AM CST SAT JAN 9 2016
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-100648-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-160112T0345Z/
/HTNM7.1.ER.160109T0634Z.160110T0600Z.160111T0345Z.NO/
948 AM CST SAT JAN 9 2016
...For the Little Osage River near Horton...
* At 8:45 AM Saturday The stage was 41.6 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.5 feet by
around midnight. The river will fall below flood stage tomorrow
late evening.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Little Osage River Basin
Horton 41 41.6 Sat 09 AM 42.5 39.6 33.6
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
Frye809
WGUS83 KSGF 100126
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 PM CST SAT JAN 9 2016
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-101626-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-160112T0359Z/
/HTNM7.1.ER.160109T0634Z.160110T0600Z.160111T0359Z.NO/
726 PM CST SAT JAN 9 2016
...For the Little Osage River near Horton...
* At 6:45 PM Saturday The stage was 42.0 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.1 feet by
around midnight. The river will fall below flood stage tomorrow
late evening.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Little Osage River Basin
Horton 41 42.0 Sat 07 PM 42.0 39.7 33.5
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$111
WGUS83 KSGF 102005
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CST SUN JAN 10 2016
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-111105-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-160112T0051Z/
/HTNM7.1.ER.160109T0634Z.160110T0715Z.160111T0051Z.NO/
205 PM CST SUN JAN 10 2016
...For the Little Osage River near Horton...
* At 1:45 PM Sunday The stage was 40.9 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Horton 41 40.9 Sun 02 PM 39.0 33.5 31.3
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$109
WGUS83 KSGF 110038
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CST SUN JAN 10 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-110108-
/O.CAN.KSGF.FL.W.0001.000000T0000Z-160112T0051Z/
/HTNM7.1.ER.160109T0634Z.160110T0715Z.160110T1920Z.NO/
638 PM CST SUN JAN 10 2016
The Flood Warning has been cancelled for The Little Osage River near
Horton.
* At 5:45 PM Sunday The stage was 39.9 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will continue to fall to 33.3 feet by Tuesday
morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Horton 41 39.9 Sun 06 PM 35.5 33.3 32.5
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jan 8, 5:09 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Jan 8, 5:09 AM CST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service SPRINGFIELD MO 509 AM CST FRI JAN 8 2016 .SHORT TERM...(Today) Issued at 0353 AM CST FRI JAN 08 2016 An upper level low and associated surface low are currently pushing northeast into northwestern Missouri early this morning. Scattered showers will continue to occur generally along and north of Highway 60 early this morning as the lows track off. Some patchy drizzle may be possible at times on the back side of the low today but for the most part today will be on the dry side after this mornings scattered light rain showers. A warmer air mass will remain over the area today as highs warm into the upper 40s to the middle 50s. .LONG TERM...(Tonight through Thursday) Issued at 0353 AM CST FRI JAN 08 2016 Another upper level low is currently located across the southwestern CONUS. This upper level low and associated surface low will spread east across the southern Plains tonight. The upper level low will open up into a trough as it tracks east today and tonight. The surface low and upper level trough, will cotniue to track across Arkansas Saturday then shift and lift to the northeast into the Ohio Valley Saturday night. As the low tracks east tonight rain will start to spread north into the area, possibly as early as this evening, but more likely holding off until the overnight hours from south to north. The precipitation will start out as rain and a few embedded rumbles of thunder will be possible at times as some weak instability will develop across far southern Missouri tonight into early Saturday morning. No severe weather is expected. With the upper level low opening up the system is tracking a tad farther to the east the greatest potential for precipitation with this event will be along and southeast of the I-44 corridor, though light precipitation will remain possible north and west of I-44. Another upper level trough will track southeast into the northern Plains tonight then will track to the east into the Great lakes region on Sunday/Sunday night. This trough will send a much colder air mass south into the region Saturday into the start of the work week. As this cold air mass spreads south the rain will change over to snow from north to south, with the rain changing over to snow last across far south central MO. Generally light snow is expected along and west of highway 65 farther from the low track with up to a dusting of snow possible, but many locations across southeastern Kansas and western MO may see little to no snow if the system maintains its current expected track from the 0Z models. As the surface low pivots and tracks northeast across eastern Arkansas/southeastern Missouri, a band band of heavier snow will develop on the northwest of the surface low. Currently that would be across the eastern Ozarks. 1 to 4 inches of snow with locally higher amounts are still generally expected along the I-44 corridor along and east of Hwy 65 with this system, except for far south central MO where lighter amounts of snow will occur due to more rain occurring before the change over to snow. The expectations of a band of snow has not changed with this system, but the track has shifted to the east and we have followed and shifted the snow accumulations east too. Model plumes continue to have a large range in potential snow accumulations, as there are still questions on the exact track. Also, the majority of this snow will fall during the day time hours which generally limits snow accumulations outside heavier bands of snow which are needed to get accumulations even with the low snow angles. The band of snow is expected to develop to get snow accumulations with this system, there is just questions on exactly where it will be able to develop. Again at this time the greatest potential will generally be along the I-44 corridor with the highest amounts currently expected across central MO where the potential for impacts to travel will occur, but this coulds still shift slightly. Breezy northerly winds will develop Saturday and Saturday night ushering in the colder air mass. Gust up to 30 mph will be possible at times on Saturday and could result in some blowing snow where snow is able to accumulate. A much colder air mass will spread into the area behind this system with lows dropping well into the teen Saturday night and Sunday night with highs only in the 20s on Sunday. Wind Chills around zero will occur Satruday night and Sunday morning, and only warm into the teens on Sunday, then drop back in the single digits above zero Sunday night and Monday morning. Another upper level disturbance will race across the northern CONUS Monday into Tuesday. A dry air mass will be in place and will limit precipitation, but a flurry or two will not be out of the questioned Monday night across central MO but no accumulations will occur due to the limited moisture. Highs in the 30s will occur Monday through Wednesday then a warmer conditions will return for the end of next week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 0507 AM CST FRI JAN 08 2016 Initial shortwave will track northeast of our area today with a second one tracking south of the area tonight into Saturday. MVFR/IFR conditions are expected much of the period, with conditions deteriorating this evening/tonight with the approach of the next system. May see some rain/snow on tail end of 12z TAF. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Lindenberg
Hazardous weather outlook, Jan 8, 4:37 AM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 437 AM CST FRI JAN 8 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 437 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT AND EARLY SATURDAY MORNING ACROSS SOUTHERN MISSOURI AS A STRENGTHENING STORM SYSTEM APPROACHES THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ACCUMULATING SNOW IS STILL EXPECTED ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEASTERN KANSAS ON SATURDAY. HOWEVER...EXACT AMOUNTS AND THE LOCATION OF HEAVIEST SNOWFALL STILL REMAIN UNCERTAIN. AT THIS TIME...WE EXPECT RAIN TO CHANGE TO SNOW FROM WEST TO EAST ACROSS THE OUTLOOK AREA FROM LATE TONIGHT THROUGH SATURDAY. SNOW WOULD THEN DIMINISH FROM SOUTHWEST TO NORTHEAST FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. AT THIS TIME...IT APPEARS THAT A SWATH OF ONE TO FOUR INCHES OF SNOWFALL WILL OCCUR ALONG THE I-44 CORRIDOR AND EAST OF THE INTERSTATE 49 CORRIDOR. HIGHER AMOUNTS WILL BE POSSIBLE ACROSS CENTRAL MISSOURI. AREAS OF FAR SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS ARE EXPECTED TO SEE LESS SNOW WITH GENEARLLY UP TO A DUSTING POSSIBLE. IT SHOULD BE EMPHASIZED THAT EXPECTED AMOUNTS AND LOCATIONS OF GREATEST SNOWFALL WILL LIKELY CHANGE AS NEW WEATHER MODEL INFORMATION BECOMES AVAILABLE. AREA INTERESTS AND THOSE WITH TRAVEL PLANS SHOULD CLOSELY MONITOR THE LATEST FORECAST FOR UPDATES TO POTENTIAL SNOW ACCUMULATIONS. WIND CHILL VALUES IN SINGLE DIGITS WILL IMPACT THE OUTLOOK AREA AT TIMES FROM SATURDAY NIGHT THROUGH WEDNESDAY MORNING. WIND CHILLS MAY FALL TO AROUND ZERO DEGREES DURING THE LATE NIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:52 PM CST | River Flood Watch | SGF | Vernon | 3 days |
| Jan 7, 6:52 PM CST | River Flood Watch | SGF | Cedar | 5 days |
| Jan 8, 9:42 AM CST | River Flood Watch | SGF | Vernon | 65 hr |
| Jan 8, 2:08 PM CST | Winter Weather Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 26 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.